Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Senior Health

My problems

02/06/2006

Question:

I am male 50 years hypertensive on Atenolol 100 Amlodipine 10 mg and Losartan 100 mg. My Homocystein level is 20 Lp(a) is 55. I have mild cerebral Atrophy with Right High Parietal lacunar Infarction. I am facing following problems which appears to be agerelated : 1. I have clicking sound in my both ears while I swallow. What is this problem ? 2. I have a benign Postural Vertigo and at times creates lot of eembarrasment to me. 3. My sexual activity is almost over. Pennis size always remains shrinked and does not get errected even on hectic foreplay or manual stimulation by my wife. Manual masturbation with active paricipation of wife is unsucessful. What is this problem? Have I become impotent or aging process? 4. I have Mild Antral Gastritis with Duodenitis in Bulb as result of which small intake of food will make my stomach gaseous. What is this problem 5. Growing age has started frustration in me and I feel I am gradually withdrawing interest and feeling of being aged has overwhelmed me. Please assist me in getting out of my present ailment. I am otherwise very successful executive.

Answer:

  I am male 50 years hypertensive on Atenolol 100 Amlodipine 10 mg and Losartan 100 mg. My Homocystein level is 20 Lp(a) is 55. I have mild cerebral Atrophy with Right High Parietal lacunar Infarction. I am facing following problems which appears to be agerelated : .

.**well, you are still young at 50....monitor your BP control but do not worry much about homocystein levels 1. I have clicking sound in my both ears while I swallow. What is this problem ?....

**sometimes eustachian tube blockage due to sinus or throat problems may cause this clicking sensation, decongestant and an ENT opinion may help. Anxiety can aggravate these kind of sensations.

2. I have a benign Postural Vertigo and at times creates lot of eembarrasment to me...

**can be helped by simple head and neck exercises...Apley's manouver where simply rolling in bed from one end to other may help brain to adjust to the sensations...it is a nuisance but not a serious condition most people get used to handling the vertigo sensation

3. My sexual activity is almost over. Pennis size always remains shrinked and does not get errected even on hectic foreplay or manual stimulation by my wife. Manual masturbation with active paricipation of wife is unsucessful. What is this problem? Have I become impotent or aging process?...

**review your medications (particularly atenolol), try something different (medication like HCTZ) in consultation with your family doc.....alternatively, you may have circualtion problem....medications like Sildenafil may help, also anxiety reduction and relaxing exercises like yoga may help....try gentle not hectic foreplay...talk to a marital counselor there may be unexplored psychological issues.

4. I have Mild Antral Gastritis with Duodenitis in Bulb as result of which small intake of food will make my stomach gaseous. What is this problem...

** get an upper GI endocopy and tests for H.pylori infection, could be easily treated with PPI and antibiotics

5. Growing age has started frustration in me and I feel I am gradually withdrawing interest and feeling of being aged has overwhelmed me....

**you may be depressed...start an exercise problem and see your family doc for a trial with an antidepressant but note antidepressants treatment with SSRI can affect your sexual function. Eat nutritious food containing enough of ruits, vegetables, nuts and lentils etc..Look at your work schedule. Please assist me in getting out of my present ailment. I am otherwise very successful executive....

**You will be fine...best wishes -

Arvind Modawal, MD 

For more information:

Go to the Senior Health health topic, where you can:

Response by:

Elizabeth Joyner Gothelf, BSN, MAG Elizabeth Joyner Gothelf, BSN, MAG
Assistant Director
College of Medicine
University of Cincinnati